Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Detroit, MI

May 10, 2011Lenawee County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 10, 2011, 6:43 AM EDT for Lenawee County, Michigan. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 6:43 AM EDT (10:43 UTC)
Expired
May 10, 2011, 7:25 AM EDT
In force
42 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 119 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:48 AM EDTHAIL 15 Wsw Cannonsburg, MI
May 10, 6:53 AM EDTHAIL 0.754 Wsw Cannonsburg, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 10.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS53 KDTX 101043
SVRDTX
MIC091-101200-
/O.NEW.KDTX.SV.W.0007.110510T1043Z-110510T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 AM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 800 AM EDT

* AT 641 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF MORENCI...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDINA AROUND 700 AM EDT.
  CANANDAIGUA AND MORENCI AROUND 705 AM EDT.
  SENECA AROUND 715 AM EDT.
  WESTON AROUND 730 AM EDT.
  SAND CREEK AROUND 735 AM EDT.
  JASPER AND FAIRFIELD AROUND 745 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            HUDSON...             DEERFIELD...
  CLAYTON...            BLISSFIELD...         ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4171 8437 4187 8437 4195 8377 4174 8376
      4172 8377 4171 8420 4170 8431 4170 8436
TIME...MOT...LOC 1043Z 264DEG 12KT 4176 8432
WIND...HAIL <50MPH 1.00IN

$$

MR
3 follow-up statements
104 
WWUS53 KDTX 101055
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
655 AM EDT TUE MAY 10 2011

MIC091-101200-
/O.CON.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
655 AM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 800 AM EDT...

AT 653 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MORENCI...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MEDINA AROUND 700 AM EDT.
  CANANDAIGUA AND MORENCI AROUND 705 AM EDT.
  SENECA AROUND 715 AM EDT.
  WESTON AND SAND CREEK AROUND 735 AM EDT.
  JASPER AND FAIRFIELD AROUND 745 AM EDT.
  OGDEN CENTER AND PALMYRA AROUND 800 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            HUDSON...             DEERFIELD...
  CLAYTON...            BLISSFIELD...         ADRIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4171 8437 4187 8437 4195 8377 4174 8376
      4172 8377 4171 8420 4170 8431 4170 8436
TIME...MOT...LOC 1055Z 264DEG 12KT 4176 8427
WIND...HAIL <50MPH 1.00IN

$$

MR
665 
WWUS53 KDTX 101113
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
713 AM EDT TUE MAY 10 2011

MIC091-101200-
/O.CON.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
713 AM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 800 AM EDT...

AT 710 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR MORENCI...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WESTON AND SAND CREEK AROUND 735 AM EDT.
  JASPER AND FAIRFIELD AROUND 745 AM EDT.
  OGDEN CENTER AND PALMYRA AROUND 800 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  MORENCI...            DEERFIELD...          BLISSFIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4184 8428 4195 8377 4174 8376 4172 8377
      4171 8427
TIME...MOT...LOC 1113Z 264DEG 12KT 4177 8419
WIND...HAIL <50MPH 1.00IN

$$

MR
919 
WWUS53 KDTX 101125
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
725 AM EDT TUE MAY 10 2011

MIC091-101134-
/O.CAN.KDTX.SV.W.0007.000000T0000Z-110510T1200Z/
LENAWEE MI-
725 AM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED OVER THE WARNED 
AREA.

THIS STORM MAY CONTINUE TO PRODUCE SMALL HAIL AND BRIEF HEAVY 
DOWNPOURS AS IT TRACKS ACROSS SOUTHERN LENAWEE COUNTY.


LAT...LON 4184 8428 4195 8377 4174 8376 4172 8377
      4171 8427
TIME...MOT...LOC 1124Z 264DEG 12KT 4177 8414

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:10 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 10, 4:10 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 AM EDT TUE MAY 10 2011

.SHORT TERM...TODAY

LITTLE CHANGE NOTED IN THE OVERALL LARGE SCALE PATTERN TODAY...WITH
AN EXPANSIVE UPPER RIDGE NOW STRETCHING FROM THE GULF COAST INTO THE
GREAT LAKES.  SOUTHEAST LOWER MICHIGAN CONTINUES TO LIE ON THE
IMMEDIATE DOWNSTREAM SIDE OF THE MEAN RIDGE AXIS.  CONVECTIVELY
ENHANCED MID LEVEL WAVE DROPPING DOWN THE RIDGE PROVIDING DEEP
ENOUGH ASCENT TO TAP A STEEPER LAPSE RATE ENVIRONMENT ABOVE
600 MB...WITH A NOTEWORTHY INCREASE IN SHOWER/ELEVATED THUNDER
COVERAGE COMMENCING ACROSS CENTRAL/NORTHERN MI AT PRESS TIME.
FORCING FIELD CERTAINLY BACKED BY A VEERING 40 KNOT NOCTURNAL LOW
LEVEL JET MAX EMERGING ACROSS SOUTHERN LAKE MICHIGAN.  LATEST HRRR
GUIDANCE CAPTURES NEAR TERM TRENDS THE BEST...SUGGESTING SOME
PERSISTENCE IN THIS DEVELOPMENT THROUGH THE MORNING COMMUTE BEFORE
DIMINISHING AS THE OVERALL FORCING WEAKENS UPON THE DEPARTURE OF THE
MID LEVEL SUPPORT AND THE DIURNAL DISRUPTION OF THE LOW LEVEL JET.
GIVEN TRENDS...WILL TARGET AREAS ROUGHLY NORTH OF I-69 WITH THE
HIGHEST POPS FOR THE MORNING PERIOD.

THE RIDGE POSITIONING WILL EFFECTIVELY RETAIN AN EAST TO
SOUTHEASTERLY COMPONENT IN THE LOW LEVELS THROUGH THE DAY.  THIS
SETUP BRINGS THE HIGHER MID LEVEL THETA-E/INSTABILITY PLUME TO THE
DOORSTEP...BUT PROVIDES RESISTANCE FOR DEEPER PENETRATION OF THIS
AIRMASS FOR PEAK HEATING.  GIVEN THE WELL-CAPPED 800-600 MB PROFILE
AND EXISTENCE OF A 6K FT DEEP/VERY DRY SUB CLOUD LAYER...PROSPECTS
FOR SEEING ADDITIONAL PRECIPITATION DEVELOPMENT IN THE AFTERNOON
LOOK SLIM.  LATE DAY CONVECTIVE INITIATION WILL LIKELY COMMENCE
ALONG THE SURFACE WARM/STATIONARY FRONTAL BOUNDARY EXTENDING FROM
THE UPPER MISS VALLEY INTO CENTRAL IN/SOUTHERN OH...WITH SOME HIGH
RES MODEL SOLUTIONS SUGGESTING SOME FORM OF THIS CONVECTION SPILLING
EASTWARD AND CLIPPING FAR SOUTHERN AREAS TOWARD EARLY EVENING.  WITH
THIS SCENARIO CARRYING TREMENDOUS RELIANCE ON PINPOINTING AN EXACT
TRAJECTORY...CONFIDENCE IS TYPICALLY LOW...ESPECIALLY WHEN THE
EASTWARD EXPANSION WOULD PROJECT INTO A LESS FAVORABLE THERMODYNAMIC
PROFILE.  WILL GO AHEAD AND TRIM POPS OUT FOR THE AFTERNOON PERIOD
ROUGHLY NORTH OF I-69/EAST OF I-75...RETAINING JUST A LOW POP FOR
POINTS TOWARD THE SOUTHWEST GIVEN THE CLOSER PROXIMITY TO THE HIGHER
THETA-E/INSTABILITY GRADIENT.

MOISTURE WILL TEND TO POOL AT THE TOP OF THE DRY/ELEVATED MIXED
LAYER TODAY /6-7K FT LEVEL/...SUPPORTING A PERSISTENT FIELD OF BKN
ALTOCU.  WITH THE FLOW STILL OUT OF THE EAST-SOUTHEAST...MIXING OFF
THE SURFACE WILL BE DIFFICULT WITH THE DEGREE OF WARMING ABOVE THE
BOUNDARY LAYER.  GIVEN THIS AND THE PROSPECTS FOR CLOUD COVER TO
LIMIT INSOLATION...WILL SEE READINGS ACHIEVE SIMILAR NUMBERS AS
NOTED YESTERDAY...GENERALLY RANGING FROM LOWER 60S ALONG THE LAKE
HURON INFLUENCED THUMB REGION TO UPPER 60S SOUTHWEST.

&&

.LONG TERM...TONIGHT THROUGH MONDAY

UPPER RIDGE AXIS WILL SHIFT INTO MICHIGAN TONIGHT AND REMAIN
OVERHEAD UNTIL THURSDAY MORNING AS UPPER TROUGHING DIGS WEST OF THE
ROCKIES. THIS PATTERN WILL MAKE FOR A TRICKY CONVECTIVE FORECAST AS
WE LOOK TO UPSTREAM DEVELOPMENT AND SMALLER SCALE FEATURES TO KICK
THUNDERSTORMS/SHOWERS OFF OVER SOUTHEAST MICHIGAN.

UPPER WAVE EJECTING OUT OF THE TROUGH AND LIFTING UP INTO THE
NORTHERN PLAINS WILL ADVECT WARMER AIR ALOFT AND ADDITIONAL MOISTURE
INTO LOWER MICHIGAN TONIGHT. THIS SHOULD KEEP A STABLE LAYER AT THE
SURFACE WHILE ALLOWING INSTABILITY TO CONTINUE TO BUILD ALOFT. KEPT
POPS LOW WITH THE ABSENCE OF LARGE-SCALE FORCING...WITH HIGHEST POPS
OVER THE WESTERN PORTION OF THE FORECAST AREA NEAR THE BEST THETA-E
ADVECTION AND CLOSER TO THE INSTABILITY GRADIENT. SIMILAR SET-UP
SHOULD EXIST AS WE HEAD INTO WEDNESDAY AND POPS REMAIN LOW. THINK
THERE WILL THEN BE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS
WEDNESDAY NIGHT AND MORE SO ON THURSDAY AS MODELS START TO BRING
SMALL CHUNKS OF SHORTWAVE ENERGY (SOME LIKELY CONVECTIVELY INDUCED)
UP THROUGH THE WESTERN GREAT LAKES. THIS WOULD MAKE SENSE AS THE
WESTERN FLANK OF THE RIDGE AND INSTABILITY AXIS DRAW CLOSER. HEIGHTS
OVER THE CENTRAL GREAT LAKES THEN LOOK TO FALL THURSDAY NIGHT AS THE
RIDGE BREAKS DOWN AND THE UPPER TROUGH/LOW PUSH ACROSS THE CENTRAL
PLAINS. THIS SHOULD PROVIDE A BETTER CHANCE FOR SHOWERS AND
THUNDERSTORMS. TEMPERATURES THROUGH THE MIDWEEK PERIOD WILL CONTINUE
TO RUN UNSEASONABLY WARM...WARMING INTO THE 70S ON WEDNESDAY AND
CLOSER TO 80 ON THURSDAY.

BEST CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS THEN LOOK TO OCCUR
FRIDAY AND THROUGH THE WEEKEND AS THE UPPER LOW VERY SLOWLY MIGRATES
FROM THE PLAINS INTO THE OHIO AND TENNESSEE VALLEYS. TRENDS IN THE
MODELS OVER THE PAST FEW DAYS HAS BEEN SLOWER WITH BOTH THE
BREAK-DOWN OF THE UPPER RIDGE OVER THE GREAT LAKES AND THE ARRIVAL
OF THE UPPER LOW...AND THIS TREND IS FAVORED GIVEN THE BLOCKY
PATTERN. MOISTURE WRAPPING INTO THE NORTH SIDE OF THE SURFACE AND
UPPER LOW PRESSURE SYSTEMS (AND INTO LOWER MICHIGAN) LOOKS PRETTY
HEALTHY...WITH GFS PW VALUES RUNNING BETWEEN 1.0 AND 1.5 INCHES.
LATEST ROUND OF MODELS EVEN SHOW A POSSIBLE TAP OFF THE ATLANTIC.
BIGGEST CHANGE TO THE FORECAST OVERALL WAS TO RAISE TEMPERATURES
FRIDAY THROUGH SUNDAY AS A SLOWER FRONTAL PASSAGE...NOT UNTIL EARLY
NEXT WEEK...IS NOW EXPECTED.

ITEM OF GREATEST UNCERTAINTY WHICH COULD AFFECT THE FORECAST LOOKS
TO BE HOW FAR SOUTH/NORTH THE TRACK OF THE UPPER LOW ACROSS THE
EASTERN HALF OF THE COUNTRY ENDS UP BEING. CURRENT CONSENSUS IS A
TRACK ACROSS THE OHIO/TENNESSEE VALLEYS...BUT WILL WATCH AS MODELS
HAVE BEEN MORE AGRESSIVE LATELY WITH DIGGING A STRONG UPPER LOW INTO
EASTERN CANADA AND NEW ENGLAND...KICKING THE SYSTEM THAT WOULD
AFFECT US FURTHER SOUTH. 10.00Z EURO HAS ACTUALLY TRENDED MUCH
FURTHER SOUTH WITH A TRACK TOWARDS THE GULF COAST. THIS SOLUTION IS
NOT FAVORED AT THIS POINT GIVEN IT LARGE DEVIATION FROM ITS PREVIOUS
RUN AND OVERALL MODEL CONSENSUS. WILL HOWEVER NEED TO WATCH THIS
SCENARIO AS IT IS NOT THE FIRST TIME THIS TRACK HAS APPEARED...AND
AS IT WOULD MAKE FOR A DRIER WEEKEND THAN CURRENTLY FORECAST.

&&

.MARINE...

WINDS WILL HOLD OUT OF THE EAST TO SOUTHEAST THROUGH THURSDAY AS A
LOW PRESSURE SYSTEM SLOWLY MOVES ACROSS THE PLAINS.  WHILE THE
GRADIENT DOES INCREASE SLIGHTLY...STRONG STABILITY OVER THE WATERS
WILL LIMIT THE GUST POTENTIAL DURING THIS TIME.  DESPITE THIS BEING
AN ONSHORE FLOW FOR SOME LOCALES...THE STABILITY WILL ALSO KEEP
WAVE HEIGHT GROWTH IN CHECK.  THERE IS A LOW CHANCE OF THUNDERSTORMS
TODAY...MAINLY DURING THE MORNING HOURS.

&&

.AVIATION...ISSUED 149 AM EDT TUE MAY 10 2011

AREAS OF SHOWERS CONTINUE TO DEVELOP ALONG AN ELONGATED SHORTWAVE
MOVING ACROSS SOUTHERN LOWER MICHIGAN. COVERAGE CONTINUES TO
INCREASE PER LATEST RADAR TRENDS...ATLEAST IN THE VICINITY OF THE
SOUTHERN TAF SITES AND LOOKS WORTHY OF A MENTION IN VFR CEILINGS.
AT DTW...SMALL CLUSTER OF THUNDERSTORMS HAS EVOLVED UPSTREAM...
CARRYING A SOUTHEAST TRAJECTORY. GIVEN THE MOVEMENT...THIS CLUSTER
WILL LIKELY PASS JUST TO THE WEST/SOUTHWEST OF THE TERMINAL
BETWEEN 0630-08Z. WILL INCLUDE A VCTS MENTION GIVEN THE PROXIMITY.

CLOUD DECKS WILL TEND TO LOWER AS MID LEVEL MOISTURE INCREASES
THROUGH THE NIGHT. THIS WILL PROMPT A DROP IN BASES TOWARD THE
5-6K FT LEVEL DURING THE EARLY-MID MORNING PERIOD...AND AROUND
3500 FT BY THE EVENING HOURS. EASTERLY WINDS WILL CONTINUE THROUGH
THE TAF PERIOD...GUSTING TO AROUND 16KTS THIS AFTERNOON WITH
MIXING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....PK/MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 10, 4:57 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
457 AM EDT TUE MAY 10 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-110900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
457 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS BOTH TODAY AND TONIGHT. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER HEAVY RAIN
AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER IS POSSIBLE. STORM
MOVEMENT WILL BE TO THE SOUTHEAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING CHANCES FOR
THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-110900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
457 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS BOTH TODAY AND TONIGHT. THESE
THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER HEAVY RAIN
AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER IS POSSIBLE. STORM
MOVEMENT WILL BE TO THE SOUTHEAST AT 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING CHANCES FOR
THUNDERSTORMS THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 10, 3:38 AM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
338 AM EDT TUE MAY 10 2011

MIZ047-048-053-060-061-100845-
BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE-
338 AM EDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST
OF SANFORD TO 5 MILES SOUTHWEST OF DURAND...MOVING EAST AT 25 MPH.

THIS STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS
GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS.  THE SLOW MOVEMENT OF THESE STORMS MAY RESULT IN
SOME PONDING ON AREA ROADWAYS THIS MORNING.

LOCATIONS IMPACTED INCLUDE...
  VERNON...             PORTER TOWNSHIP...    OAKLEY...
  DURAND...             BRANT...              NORTH BRADLEY...
  MERRILL...            BYRON...              NELSON...
  GAINES...             CHESANING...          ST. CHARLES...
  LENNON...             JUDDVILLE...          GORDONVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MR
Special weather statement, May 10, 4:45 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 AM EDT TUE MAY 10 2011

MIZ047-048-053-060-061-101000-
BAY-GENESEE-MIDLAND-SAGINAW-SHIAWASSEE-
445 AM EDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM 4 MILES NORTHWEST OF SANFORD TO
4 MILES WEST OF FENTON...MOVING EAST AT 20 MPH.

THESE STORM WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS
GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
HEAVY DOWNPOURS EARLY THIS MORNING.  BRIEF PERIODS OF MORE INTENSE
RAINFALL WILL POTENTIAL LEAD TO SOME PONDING ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  GARFIELD...           SANFORD...            NEW LOTHROP...
  AVERILL...            SWARTZ CREEK...       POSEYVILLE...
  LAYTON CORNERS...     FENTON...             SWAN CREEK...
  LAPORTE...            RANKIN...             MIDLAND...
  FLUSHING...           SHIAWASSEE NATIONAL WILDLIFE REFUGE...
  SHIELDS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MR
Special weather statement, May 10, 4:51 AM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
451 AM EDT TUE MAY 10 2011

MIZ068-069-076-101000-
LIVINGSTON-OAKLAND-WAYNE-
451 AM EDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 446 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM 8 MILES
NORTHWEST OF HARTLAND TO FLAT ROCK...MOVING EAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING UP TO ONE HALF INCH
DIAMETER HAIL...WINDS TO 35 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  WESTLAND...           NORTHVILLE...         WIXOM...
  INKSTER...            TYRONE TOWNSHIP...    TAYLOR...
  NOVI...               MILFORD...            GARDEN CITY...
  RIVERVIEW...          SOUTHGATE...          LIVONIA...
  HIGHLAND...           WALLED LAKE...        WYANDOTTE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MR
Local storm report, May 10, 5:01 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 AM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 AM     HAIL             4 NE YPSILANTI          42.29N 83.57W
05/10/2011  M0.50 INCH       WASHTENAW          MI   TRAINED SPOTTER

            REPORTED AT GEDDES AND RIDGE ROAD

&&

OROW
Special weather statement, May 10, 5:51 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 AM EDT TUE MAY 10 2011

MIZ069-076-101045-
OAKLAND-WAYNE-
551 AM EDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 550 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF
NOVI TO LIVONIA...MOVING SOUTHEAST AT 20 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER
HAIL...WINDS GUSTS UP TO 35 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY DOWNPOURS.  THE HEAVY RAINFALL MAY LEAD TO SOME PONDING ON
AREA ROADWAYS FOR THE MORNING COMMUTE.

LOCATIONS IMPACTED INCLUDE...
  WALLED LAKE...        WOLVERINE LAKE...     DEARBORN HEIGHTS...
  REDFORD...            FARMINGTON...         DEARBORN...
  MELVINDALE...         FARMINGTON HILLS...   RIVER ROUGE...
  FRANKLIN...           DETROIT...            OAK PARK...
  LATHRUP VILLAGE...    SOUTHWEST DETROIT...  SOUTHFIELD...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MR
Special weather statement, May 10, 6:28 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
628 AM EDT TUE MAY 10 2011

MIZ082-101130-
LENAWEE-
628 AM EDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF HUDSON...MOVING EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MORENCI AND CLAYTON BY 655 AM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MR

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.